MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; SYSTEM, X-RAY, MOBILE

SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; SYSTEM, X-RAY, MOBILE
Model Number 11107444
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The mobilett elara max did not start up when the user wanted to use it in an emergency case.The system did not start up due to a faulty electronics circuit board.There were no adverse health consequences to the patient communicated by the user because of the system malfunction.However, the customer's concern is that in a worst-case scenario, serious injury or death could occur due to workflow time loss in an emergency case.Based on the circumstances described by the customer, it is assumed that in a worst-case scenario this malfunction might result in serious health impact to the patient due to the delay in diagnosis and treatment.The reported event occurred in hungary.
 
Additional Manufacturer Narrative
Manufacturers preliminary analysis: the cause for the described problem is a malfunctioning electronics circuit board.Due to this malfunctioning circuit board, the system did not start up.The investigation is ongoing.Medical devices in general are not infallible.It is therefore highly recommended to have an emergency plan in place, for instance, to have a backup system available.This is stated in the system operator's manual.Initial corrective actions/preventive actions implemented by the manufacturer: no immediate action is planned.It is unknown if the faulty d834 circuit board has been replaced and confirmation of the replacement is pending.A supplemental report will be submitted if additional information is received upon completion of the investigation.Internal id# (b)(4).
 
Additional Manufacturer Narrative
Siemens investigated the reported issue in detail.It was initially reported by the customer that the system failed to start due to a defective d834 display when an urgent examination of an emergency patient was scheduled.Contrary to what was initially reported, it was confirmed that at no time a patient was in danger during this incident.However, it was stated by the customer that the described issue might cause an unacceptable delay in the emergency case and no alternative system was available.It needs to be considered that medical devices are not infallible and unexpected errors may occur.Therefore, there is a note of caution in the operator manual to always have an emergency plan available (e.G., available use of a different system) if the first system is not available (see operator manual, xpr8-280g.621.01.02, page 10).The investigation of the available information confirmed that the d834 display (rev.02) had malfunctioned.Due to an increasing spare part consumption of the affected part (material number 11132343) in cy2021, deeper investigations have already been carried out by the supplier.The investigation of several d834 displays (rev.02) revealed that the resistor r56 had broken due to over-stress.The current resistor r56 is 10 o (2w) on d834 boards (rev.02), but a peak of 8w/ms can occur when the system is turned on.As a result, the resistor can break or become open after some consecutive on-off switching cycles.A defective resistor r56 prevents the system from starting up and it can no longer be switched on.To improve its reliability, a more robust resistor r56 has been introduced with rev.03 of the d834 display.The improved parts are used in production and have been available when ordered from stock since 05/2021.The spare part consumption of the concerned part shows values above the defined threshold.This issue was checked and accepted by the siemens product steering group since the spare part consumption is decreasing since the introduction of the improved d834 displays (rev.03).According to the received information the defective part was replaced with the new revision on site.It was also confirmed that there are no further d834 displays (rev.02) on stock in hungary.The complaint has been closed.H11 corrected data: e4: initial reporter did not send a report to the fda."no" should have been checked in the initial report submitted to the fda on november 16, 2022.G2: report source "other" should have been checked to include that the complaint event occurred in hungary in the initial report.Report source "company representative" should not have been checked in the initial report.H8: usage of device was incorrectly checked as "reuse" in initial report.This field should have been blank.

Brand Name
MOBILETT ELARA MAX
Common Device Name
SYSTEM, X-RAY, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15808044
Report Number3004977335-2022-52669
Device Sequence Number20183775
Product Code IZL
UDI-Device Identifier04056869154992
UDI-Public04056869154992
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K182639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11107444
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown